MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 9391316
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse outcome: others: excessive bleeding.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with kyphosis and t10 vertebral body fracture; and underwent posterior fixation at t7-l3 after t10 vertebral column resection (vcr).Intra-op, after vcr was performed at t10 and cylinder of 13mm was placed at t2, x-ray (taken at the time of posterior fixation) revealed that the cage did not connect with the endplate of t9.The cranial side of the cage had deviated towards the anterior side of the t9 vertebral body and bleeding occurred.Since the image had not been confirmed when placing the cage, it was considered that there was a high possibility that the initial placing position was originally at the anterior side.Because of a large amount of bleeding, the surgeon decided to give up doing the operation such as re-placement of the cage, and wound closure was performed after finishing the posterior fixation.The end cap was not used.It was said that the cage seemed to be not contracted.The patient's condition was not confirmed.There was delay of more than 60 minutes in overall procedure.The assistant surgeon considered that it was not an injury to the blood vessels etc.

Brand Name
T2 SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9742945
Report Number1030489-2020-00190
Device Sequence Number13946567
Product Code MQP
UDI-Device Identifier00613994676511
UDI-Public00613994676511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9391316
Device Lot NumberUM16B001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2020
Initial Report FDA Received Date02/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR